Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Does Minoxidil cause decrease in sexual ability?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5166 Questions
I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 4 months.But now I'm worried about the side effects which I'm seeing it on different online forums i.e Decrease in sexual ability or desire....I'm unable to notice this issue with me, but just wanted to know whether using Minoxidil will cause erectile dis-function or other sexual problems.I am very much concerned about this please suggest me whether I can continue with usage or not.
Posted Sat, 21 Dec 2013 in Men's Health
Answered by Dr. P. T. Patil 6 hours later
Brief Answer: Use of Topical Mnodixil have very few side effect Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have been using topical lotion of Minodixil for baldness.and worried about having ED in future due to Minoxidil. Minoxidil used in topical form is not known to have serious side effects compared to when taken orally.There are no proven evidences that it will cause ED or loss of libido in future. However the effects of treatment (growing of hair )will last as long as you use it and loss of hair will start again after you discontinue using it.Please discuss this with your dermatologist. Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you . Thanks and Regards. Dr.Pati
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor